Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

143 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can ingesting protein supplements cause traces of protein in urine reports?

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 1537 Questions

default
Posted on Tue, 8 May 2018 in General Health
Question: after blood and urine tests: "small protein" in urine. otherwise all normal. I've had high protein intake for month prior to test. Can ingesting protein sups cause the small protein?

The only other thing is ALT AST were elevated a little in prior blood test ( 30 days prior to urine test) and blood re-due showed alt and ast s returning to normal, not increasing. Primary doc was not concerned with this and but he ordered an ultra sound as precaution. It was unremarkable .

So, we have only the paper from VA doc who ordered the urine culture to look for infections. infections: neg. Just her remark "small protein" and to start taking the Flomax" for BPH
doctor
Answered by Dr. Salah Saad Shoman 4 hours later
Brief Answer:
Yes

Detailed Answer:
Dear sir,
I have gone through your question and I understand your concerns ,

however high protein diet can indirectly cause increased proteins in urine.. high protein diet means that the kidney have to make more urine to eliminate the resulting waste products , this leads to dehydration . dehydration can lead to proteins detected in urine. So I would recommend that you drink plenty of fluids ( at least eight cups daily ).

Also high protein diet leads to excretion on the liver, that might cause the increased ALT and AST levels so I would recommend that you limit the protein intake to 50-70 grams per day if your weight was 70-90 kilos which is the healthy protein daily intake.

I hope you find this helpful..
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests ,   ,  
Medical Topics

Recent questions on  Liver

doctor1 MD

i am on milk thistle and digestive enzymes for my liver and digestive function, also taking armafdorce immune booster. I am struggling with my weight and have been put on duromine 40mg just to help kick start the weight loss. will it interfear with my other medications? i am 79kg and am 38 years old. I have always been round the 64kg mark but over the last year no matter what i do i am just putting on weight

doctor1 MD

my husband was diagnosed with hemochromotosis in June 2013, after 8 hospital stays and numerous test he now has liver failure, diabetes and stage D heart failure. His EF rate was betweeen 5-10% now at 20% according to latest Echo, but he can barely walk or talk without being winded. He is on the liver and transplant list as a 1B waiting at home on dobutomine, how long can one stay on the drug without damage to organs? The dr wants to do a right heart cath to measure pressures now sure why...thanks

doctor1 MD

good morning, I am 54 and have crohns disease, just 2 days ago my brother who is 39 has also been diagnosed with crohns disease, my other brother who is 51, had a operation on his liver to remove/drain away an abcess, he was in hospital for a week and told to stay off work for 3 months, is this a sign of crohns disease

doctor1 MD

Dr. sandeep lakhtakia in hyderbad
sir, i have liver desease since last two and half years, i am taking medicine1. alcolive bd 2. ursocol 300 bd 3. amlicure bd also mild diffuse fatty liver due alcohal, i came from channai last knight thru bus and having rear pain just right to 3rd to 4th rib in the back, i have a dought is there any further detoriation in my liver, though the blood result is ok except total billirium is 1.6 mg/dl also i want to visit u pl. tell me the time when i should meet u.
Dr. S pal has advise me.
ss verma, begumpet airport

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume liquor on a regular basis thats why got those test done; but all of sudden i realized that last week...